Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 591, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 20, 2001, 10:48 AM CDT for Noble County, Oklahoma. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 10:48 AM CDT (15:48 UTC)
- Expired
- Sep 20, 2001, 11:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Noble County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:53 AM CDT | Hail 0.75 | Marland, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:10 AM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Sep 20, 4:10 AM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 410 AM CDT THU SEP 20 2001 A FEW SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED OVERNIGHT IN A MODEST WARM-AIR ADVECTION ZONE. SIMILAR DEVELOPMENT SEEMS LIKELY THROUGHOUT THE DAY IN THE CENTRAL AND SOUTHERN PART OF OUR FORECAST AREA. COVERAGE SHOULD BE LOW ENOUGH SO THAT CHANCE POPS WILL BE SUFFICIENT. BY LATE AFTERNOON... ALL INDICATIONS POINT TO A STRONG LINE OF STORMS FORMING ALONG A COLD FRONT THAT WILL JUST BE APPROACHING THE NORTHWEST TIP OF OUR FORECAST AREA. WILL MENTION THE POSSIBILITY OF SEVERE STORMS LATE THIS AFTERNOON AND/OR THIS EVENING ACROSS THE NORTHWEST THIRD OF THE AREA. THE STORMS ARE EXPECTED TO TRACK EAST-SOUTHEAST AND SHOULD AFFECT MUCH OF THE NORTHERN PART OF THE AREA... WHERE LIKELY POPS WILL BE USED. THERE IS A BIT OF A RESPITE IN THE NORTH AND EAST SECTIONS FRIDAY NIGHT INTO SATURDAY BEFORE SOMETHING HAPPENS ON SUNDAY. EXACTLY WHAT THAT MAY BE IS NOT CLEAR AT THIS POINT. ABOUT HALF THE MEDIUM-RANGE MODELS PORTRAY A MILDLY COOL AIRMASS RIDGING INTO THE AREA FROM THE UPPER MIDWEST. THE OTHER HALF... ONCE AGAIN INCLUDING THE AVN/MRF... CRANK UP A HORRIFIC 500 MB LOW OVER ILLINOIS AND INDIANA... AND PLUNGE MUCH-COLDER-THAN-NORMAL AIR DOWN THE PLAINS. AT THIS POINT... THE EXISTING FORECAST LOOKS LIKE IT SIDES SOMEWHAT WITH THE MILDER SOLUTION... WHICH IS THE COURSE THAT SEEMS MOST REASONABLE AT THIS TIME. IF THE MRF TURNS OUT TO BE RIGHT... TEMPERATURES EARLY NEXT WEEK WILL BE ABOUT 15 DEGREES BELOW NORMAL. WHETHER THE FRONT ON SUNDAY IS A MINOR COOL-DOWN OR A VIRTUAL BLUE-NORTHER... IT APPEARS THAT IT SHOULD SEND UP ANOTHER ROUND OF THUNDERSTORMS... SO THAT HAS BEEN RETAINED/EXPANDED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. FCSTID = 23 = CMS OKC 84 63 80 62 / 30 40 30 10 HBR 85 62 83 61 / 30 40 30 20 SPS 86 66 84 63 / 30 20 40 30 GAG 87 58 83 56 / 40 60 20 10 PNC 85 61 80 60 / 20 60 20 0 DUA 84 65 81 64 / 30 30 40 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Sep 20, 7:00 AM CDT, 3 hours 48 minutes before
OKZ004>048-050>052-TXZ083>090-201400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT THU SEP 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MUCH OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM HOLDENVILLE OKLAHOMA TO DAVIS TO HENRIETTA TEXAS. LARGE HAIL WILL BE THE PRIMARY THREAT... AND DAMAGING WINDS WILL BE POSSIBLE. A COLD FRONT IS FORECAST TO MOVE INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON OR EARLY THIS EVENING. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS SHOULD FORM AHEAD OF THIS FRONT LATE THIS AFTERNOON... THEN CONTINUE TO MOVE AND EXPAND EASTWARD ACROSS MUCH OF NORTHWEST AND NORTH-CENTRAL OKLAHOMA. THIS WILL BE THE AREA OF THE GREATEST THREAT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. THE STORMS MAY EXTEND SOUTH OF THIS AREA AND COULD AFFECT THE REMAINDER OF CENTRAL AND WESTERN OKLAHOMA... AS WELL AS THE WICHITA FALLS AREA IN TEXAS. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH OVERNIGHT AS THE STORMS MOVE INTO A LESS-FAVORABLE ENVIRONMENT OVER SOUTHEASTERN OKLAHOMA. OTHER THUNDERSTORMS ARE LIKELY TO BE SCATTERED ACROSS OKLAHOMA AND NORTH TEXAS THROUGHOUT THE DAY. ALTHOUGH NO WIDESPREAD... ORGANIZED SEVERE STORMS ARE EXPECTED UNTIL AT LEAST LATE AFTERNOON... A FEW OF THE EARLIER STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS. ALL THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. SINCE THE GROUND IS RELATIVELY MOIST AFTER RECENT WIDESPREAD RAIN... SOME LOCALIZED AREAS OF FLOODING WILL BE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD CONTINUE TO MONITOR FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON OR EVENING. CMS
Local storm report, Sep 20, 9:23 AM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 AM OKLAHOMA CITY OK 1.00 INCH HAIL
09/20/01 OKLAHOMA NW EXPRESSWAY AND PORTLAND
RELAYED VIA EM MNGR.Local storm report, Sep 20, 10:18 AM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 7 NE EL RENO OK WIND DAMAGE
09/20/01 CANADIAN 6 INCH DIAMETER SYCAMORE
LIMBS DOWNED...PUBLIC
REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 52 min |
| Sep 20, 5:56 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 34 min |
| Sep 20, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 50 min |
| Sep 20, 11:48 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 42 min |
| Sep 20, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 48 min |
| Sep 20, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Sep 20, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 29 min |
| Sep 20, 6:32 PM CDT | Tornado Warning | OUN | Woods | 28 min |
| Sep 20, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.